Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 8, 2012, 9:36 AM CST for 4 counties in Texas. It took effect at Mar 12, 2012, 5:28 AM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 9:36 AM CST (15:36 UTC)
- In effect from
- Mar 12, 2012, 5:28 AM CDT
- Expired
- Mar 14, 2012, 7:11 AM CDT
- In force
- 50 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
366 WGUS44 KSHV 081536 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 936 AM CST THU MAR 8 2012 TXC159-343-387-449-091536- /O.NEW.KSHV.FL.W.0015.120309T2112Z-120312T0250Z/ /TLCT2.1.ER.120309T2112Z.120310T1200Z.120311T0850Z.NO/ 936 AM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * FROM FRIDAY AFTERNOON TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM THURSDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE DURING FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SATURDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$ TXC037-067-343-091536- /O.NEW.KSHV.FL.W.0016.120313T0447Z-000000T0000Z/ /NAPT2.1.ER.120313T0447Z.120313T2300Z.000000T0000Z.NO/ 936 AM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * FROM MONDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM THURSDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AND CONTINUE TO RISE TO NEAR 23.0 FEET BY TUESDAY EVENING. * IMPACT...AT 22.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED AND BROAD FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. FISHERMAN SHOULD USE CAUTION AS CURRENTS ARE SWIFT. $$
7 follow-up statements
209 WGUS84 KSHV 091549 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 949 AM CST FRI MAR 9 2012 TXC159-343-387-449-101549- /O.EXT.KSHV.FL.W.0015.120312T0356Z-120314T0740Z/ /TLCT2.1.ER.120312T0356Z.120312T1700Z.120313T1340Z.NO/ 949 AM CST FRI MAR 9 2012 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * FROM SUNDAY EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM FRIDAY THE STAGE WAS 8.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT AND CONTINUE TO RISE TO NEAR 22.5 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$ TXC037-067-343-101549- /O.EXT.KSHV.FL.W.0016.120315T2300Z-000000T0000Z/ /NAPT2.1.ER.120315T2300Z.120315T2300Z.000000T0000Z.NO/ 949 AM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM FRIDAY THE STAGE WAS 8.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY EVENING. * IMPACT...MINOR LOWLAND FLOODING. $$
366 WGUS84 KSHV 101627 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1027 AM CST SAT MAR 10 2012 TXC159-343-387-449-111627- /O.EXT.KSHV.FL.W.0015.120312T0519Z-120314T1340Z/ /TLCT2.1.ER.120312T0519Z.120312T2300Z.120313T1940Z.NO/ 1027 AM CST SAT MAR 10 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * FROM LATE SUNDAY NIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM SATURDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. * IMPACT...MINOR LOWLAND FLOODING. $$ TXC037-067-343-111627- /O.EXT.KSHV.FL.W.0016.120316T1100Z-000000T0000Z/ /NAPT2.1.ER.120316T1100Z.120316T1100Z.000000T0000Z.NO/ 1027 AM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM SATURDAY THE STAGE WAS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$
701 WGUS84 KSHV 111352 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 852 AM CDT SUN MAR 11 2012 TXC159-343-387-449-121352- /O.EXT.KSHV.FL.W.0015.120312T1028Z-120314T1800Z/ /TLCT2.1.ER.120312T1028Z.120312T1800Z.120314T0000Z.NO/ 852 AM CDT SUN MAR 11 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SUNDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 22.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * IMPACT...MINOR LOWLAND FLOODING. $$ TXC037-067-343-121352- /O.CON.KSHV.FL.W.0016.120316T1100Z-000000T0000Z/ /NAPT2.1.ER.120316T1100Z.120316T1100Z.000000T0000Z.NO/ 852 AM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES. * FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SUNDAY THE STAGE WAS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$
843 WGUS84 KSHV 121413 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 913 AM CDT MON MAR 12 2012 TXC159-343-387-449-131413- /O.EXT.KSHV.FL.W.0015.000000T0000Z-120314T0354Z/ /TLCT2.1.ER.120312T0732Z.120312T1800Z.120313T0954Z.NO/ 913 AM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM MONDAY THE STAGE WAS 22.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. $$ TXC037-067-343-131412- /O.EXT.KSHV.FL.W.0016.120316T1200Z-120318T0600Z/ /NAPT2.1.ER.120316T1200Z.120316T1200Z.120316T1800Z.NO/ 913 AM CDT MON MAR 12 2012 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS * FROM FRIDAY MORNING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM MONDAY THE STAGE WAS 15 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY MORNING. $$
590 WGUS84 KSHV 130135 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 835 PM CDT MON MAR 12 2012 TXC159-343-387-449-140135- /O.EXT.KSHV.FL.W.0015.000000T0000Z-120314T1740Z/ /TLCT2.1.ER.120312T0732Z.120312T2300Z.120313T2340Z.NO/ 835 PM CDT MON MAR 12 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM MONDAY THE STAGE WAS 22.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. $$
268 WGUS84 KSHV 131514 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1014 AM CDT TUE MAR 13 2012 TXC159-343-387-449-141514- /O.EXT.KSHV.FL.W.0015.000000T0000Z-120314T1536Z/ /TLCT2.1.ER.120312T0732Z.120312T2300Z.120313T2136Z.NO/ 1014 AM CDT TUE MAR 13 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM TUESDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS WEDNESDAY AFTERNOON. ALSO THE SULPHUR RIVER CRESTED AT 22.8 FEET DURING MONDAY EVENING. * IMPACT MINOR LOWLAND FLOODING. $$ TXC037-067-343-141514- /O.EXT.KSHV.FL.W.0016.120315T0730Z-120319T2100Z/ /NAPT2.1.ER.120315T0730Z.120316T1200Z.120318T0900Z.NO/ 1014 AM CDT TUE MAR 13 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * FROM LATE WEDNESDAY NIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 23.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT MINOR LOWLAND FLOODING. $$
427 WGUS84 KSHV 141211 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 711 AM CDT WED MAR 14 2012 TXC159-343-387-449-141241- /O.CAN.KSHV.FL.W.0015.000000T0000Z-120314T1536Z/ /TLCT2.1.ER.120312T0732Z.120312T2300Z.120314T0333Z.NO/ 711 AM CDT WED MAR 14 2012 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * AT 615 AM WEDNESDAY THE STAGE WAS 18.8 FEET. * FELL BELOW FLOOD STAGE AT 1030 PM TUESDAY. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.2 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:27 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 8, 5:27 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 527 AM CST THU MAR 8 2012 .DISCUSSION... THIS MORNING A COLD FRONT EXTENDED SOUTHWEST ACROSS SOUTHWEST MISSOURI INTO NORTHEAST OKLAHOMA AND OUT OF THE SOUTHWEST PART OF THE STATE AND ACROSS THE SOUTHERN PAN HANDLE REGION OF TEXAS INTO SURFACE LOW PRESSURE. A RIDGE OF SURFACE HIGH PRESSURE ACROSS THE GULF COAST STATES CONTINUED TO SUPPLY LOW LEVEL GULF MOISTURE NORTH AS STRONG SOUTHERLY BOUNDARY LAYER WINDS OF 40 MPH AND SOUTHWEST LLJ WINDS OF 45 TO 50 MPH ALSO HELPED TO SPREAD MOISTURE NORTH AHEAD AND INTO THE FRONT. TO THE SOUTHWEST A CLOSED CUT OFF MID LEVEL LOW OVER SOUTHWEST NEW MEXICO WAS CONTRIBUTING HIGHER PACIFIC MOISTURE ACROSS THE AREA ALONG WITH A SERIES OF DISTURBANCES EJECTING AROUND THE BASE AND TO THE EAST AND NORTHEAST IN THE SOUTHWEST FLOW ALOFT. ANOTHER CENTRAL U.S. TROUGH WILL SEND THE COLD FRONT SOUTH INTO THE FOUR STATE REGION TODAY. THIS COMBINATION WILL PROVIDE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WITH A FEW OF THE STORMS POSSIBLY SEVERE DURING THE AFTERNOON AND EVENING. DUE TO THE HIGH MOISTURE CONTENT...RAINFALL WILL BE LOCALLY HEAVY PROVIDING AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT. THE COLD FRONT IS EXPECTED TO MOVE TO NEAR THE GULF COAST ON FRIDAY WHERE IT BECOMES NEARLY STATIONARY AND THEN MAKES A SLOW PUSH BACK NORTH OVER THE FOUR STATE REGION SATURDAY NIGHT AND SUNDAY AS THE UPPER LOW OVER THE SOUTHWEST SECTIONS OF THE COUNTRY LIFTS NORTHEAST INTO THE ROCKIES. ADDITIONAL HEAVY RAINFALL WILL RETURN FOR SATURDAY NIGHT INTO SUNDAY. ADDITIONAL HEAVY RAIN WILL PROVIDE SOME LOCATIONS WITH AMOUNTS OF 4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO NEAR 8 INCHES. THE UPPER LOW WILL WEAKEN AS IT MOVES INTO THE EASTERN SLOPES OF THE ROCKIES AND OUT INTO THE PLAINS DURING THE LATE WEEKEND...BUT A TRAILING TROUGH OF LOW PRESSURE WILL KEEP RAIN CHANCES GOING INTO THE START OF THE WORK WEEK. RAIN STARTS TO TAPER OFF AFTER THE UPPER TROUGH PASSES EAST OF THE REGION LATE MONDAY INTO THE EVENING SENDING A COLD FRONT EAST RETURNING DRIER AIR. /06/ && .AVIATION... COMPLICATED AND MESSY FORECAST EXPECTED FOR THE 12Z TAF PERIOD. SCATTERED SHWRS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE FROM NW TO SE AS A COLD FRONT SLOWLY APPROACHES. LOW OVC SHOULD PERSIST THROUGH THE PERIOD. ANY TERMINALS EXPERIENCING IFR CIGS THIS MORNING SHOULD IMPROVE TO MVFR BY 08/18Z. HOWEVER...EXPECT DETERIORATING CONDITIONS AS SHWRS AND TSTMS BECOME MORE WIDESPREAD AND A RETURN TO IFR CONDITIONS WILL BE POSSIBLE AFTER 09/00Z WHEN THE HEAVIEST RAINFALL IS EXPECTED. IN ADDITION...ENOUGH INSTABILITY WILL BE PRESENT TO SUPPORT A FEW STG TSTMS AHEAD OF THE COLD FRONT. S/SE WINDS WILL SHIFT THE NORTH AS THE COLD FRONT MOVES ACROSS THE AREA BEGINNING AROUND 08/18Z. WIND SPEEDS MAY BE GUSTY DURING THE OVERNIGHT HOURS AS THE PRESSURE GRADIENT WILL BE RATHER TIGHT AFTER THE FROPA. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 51 56 46 59 / 100 100 70 70 80 MLU 80 52 56 46 61 / 100 100 90 60 60 DEQ 72 43 52 43 53 / 100 100 40 40 80 TXK 76 46 54 44 54 / 100 100 50 50 80 ELD 77 48 55 45 58 / 100 100 70 40 60 TYR 76 47 54 44 53 / 100 100 60 70 80 GGG 78 49 55 45 56 / 100 100 60 70 80 LFK 79 54 61 49 60 / 70 100 90 70 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, Mar 8, 6:25 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CST THU MAR 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 625 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A HEAVY RAIN EVENT WILL CONTINUE SHAPING UP FOR LATER TODAY AND OVERNIGHT...ALONG WITH A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND HIGH WINDS. A COLD FRONT WILL BE MOVING SOUTH ACROSS THE FOUR STATE REGION AS ABUNDANT GULF AND PACIFIC MOISTURE FEEDS INTO THE AREA AS DISTURBANCES RIDING ALONG IN THE SOUTHWEST FLOW ALOFT AHEAD OF A CLOSED LOW OVER THE SOUTHWEST SECTIONS OF THE COUNTRY WOBBLES AROUND. EXCESSIVE HEAVY RAINFALL WITH AMOUNTS BETWEEN 2 TO 4 INCHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL MOVE TO NEAR THE GULF COAST ON FRIDAY WHERE IT IS EXPECTED BECOME NEARLY STATIONARY WITH A SURFACE LOW FORMING ALONG THE UPPER TEXAS COAST. AN INVERTED TROUGH REACHING NORTH INTO THE FORECAST AREA WILL KEEP RAIN CHANCES GOING OVER MUCH OF EAST AND NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. AS THE LOW LIFTS NORTH SATURDAY AND SATURDAY NIGHT...A WARM FRONT WILL LIFT BACK NORTH RETURNING ANOTHER ROUND OF HEAVY RAINFALL WITH AN ADDITIONAL 1 TO 3 INCHES. FOLLOWED BY ANOTHER ROUND OF RAINFALL DURING THE DAY SUNDAY AND SUNDAY NIGHT...AS THE UPPER LOW OUT WEST LIFTS NORTHEAST INTO THE ROCKIES AND OUT ACROSS THE PLAINS. HEAVY RAINFALL OCCURRING OVER WHERE PREVIOUS AMOUNTS HAD FALLEN...WILL PROVIDE A DISTINCT POSSIBILITY OF FLOODING AND FLASH FLOODING. THE RAIN DOES APPEAR TO TAPER OFF FROM WEST TO EAST LATE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT...HAM RADIO OPERATORS...AND SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED INTO THE WEEKEND AS HIGH WATER BECOMES AN ISSUE. 06
In the hours before
Special weather statement, Mar 8, 9:12 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 8 2012
OKZ077-TXZ096-081600-
MCCURTAIN-RED RIVER-
912 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1000 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BAGWELL AND MANCHESTER...
AT 909 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MANCHESTER...OR
16 MILES NORTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:30 AM CST | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Mar 8, 9:36 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 10 days |
| Mar 8, 9:37 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 8 days |
| Mar 8, 9:38 AM CST | River Flood Warning | SHV | Cass, Marion | 6 days |
| Mar 8, 5:09 PM CST | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.